MAUDE Adverse Event Report: MICROVENTION, INC. VFC ADVANCED FILL COIL; EMBOLIZATION COIL

MICROVENTION, INC. VFC ADVANCED FILL COIL; EMBOLIZATION COIL
Model Number 8310-0315
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device has been returned to the manufacturer for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that while attempting to retract a coil from an aneurysm, the coil unexpectedly detached from the pusher.The pusher wire was removed and the detached coil was retrieved with a snare device.There was no reported patient injury.The current patient's status is reported to be good.
 
Additional Manufacturer Narrative
The device was returned within the microcatheter for evaluation.Upon removal, the implant was noted to be detached within the microcather.The marker band was present, as was the distal ball; the complete implant was returned.The distal end/heater coil section of the pusher was noted to be intact.The distal end of the monofilament in the pusher was examined.A tail was found, signifying a potential tensile break.Based on the investigation and provided information, the complaint of a detached implant can be confirmed.The specific root cause of this complaint is unknown, although the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.

Brand Name
VFC ADVANCED FILL COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6525723
Report Number2032493-2017-00107
Device Sequence Number884859
Product Code HCG
UDI-Device Identifier00811425028834
UDI-Public(01)00811425028834(11)150929(17)200929(10)150929VC1
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K132317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/29/2020
Device Model Number8310-0315
Device Catalogue Number8310-0315
Device Lot Number150929VC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer03/29/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR